MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W. L. GORE & ASSOCIATES, INC. GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Model Number BXA085901A
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cbas® heparin surface incorporates cbas-heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.
 
Event or Problem Description
The following was reported to gore: on an unknown date in (b)(6) 2020, the patient presented with an unknown etiology in the left iliac artery and underwent treatment using a gore® viabahn® vbx balloon expandable endoprosthesis (vbx).The physician advanced the vbx device to the treatment zone and deployed the endoprosthesis.Upon successful deployment, attempts were made to deflate the balloon but were unsuccessful and confirmed by observation of contrast.The physician then used a new indeflator and syringes to attempt deflation, but were also unsuccessful.The physician continued deflation attempts for an extended period of time until a secondary physician could assist.The physicians then used a wire to pop the vbx balloon and completed the procedure.Reportedly, there were no observable kinks in the balloon line.The patient tolerated the procedure.
 
Additional Manufacturer Narrative
The following information was added: a2: patient age: 67 years old.A3: patient gender: male.Additionally, the incoming original mdr report has been included as an attachment.
 
Additional Manufacturer Narrative
No device was returned for evaluation so the following evaluation is based on information obtained from the event description and communication summary.Each device is 100% verified in process to inflate and deflate.The device history file was reviewed, and no anomalies were identified.Machine history files were reviewed, and no non-routine maintenance was identified.Based on the device evaluation performed, no manufacturing anomalies were identified to which the event could be definitively attributed.

Brand Name
GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
MDR Report Key10833069
Report Number2017233-2020-01445
Device Sequence Number4087312
Product Code PRL
UDI-Device Identifier00733132637324
UDI-Public00733132637324
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/12/2022
Device Model NumberBXA085901A
Device Catalogue NumberBXA085901A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/13/2020
Supplement Date Received by Manufacturer10/13/2020
10/13/2020
Initial Report FDA Received Date11/12/2020
Supplement Report FDA Received Date09/30/2021
09/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age67 YR